MAUDE Adverse Event Report: VERICEL EPICEL; CULTURED EPIDERMAL AUTOGRAFTS

VERICEL EPICEL; CULTURED EPIDERMAL AUTOGRAFTS
Lot Number EE03352
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Note regarding h1 (mandates) field: the esubmitter system requires a selection in field h1.Although this submission is part of a routine periodic safety report and no fda-mandated reporting requirement is specifically applicable, the field was populated with "serious injury"" solely to satisfy system validation requirements.Case reference number (b)(4) is a spontaneous report *initially* received from a company employee, on 21-jan-2025, concerning a 11-year-old female patient scheduled to have grafts implanted.However, 12 grafts were runny and unusable due to the cells sliding off the backing with the consistency of snot (pt: product quality issue).On 19-jan-2025, qc lot release assays (graft inspection qc2-027, dual stain qc2-094, endotoxin qc2-010, sterility pre-release qc2-005, sterility final product qc2-012) and environmental results (manufacturing: grade a (fingertips - left and right, bsc hood surface, settling plate - left and right, sleeve - left and right) and grade b (viable air particulates and nonviable air particulates) and qc sterility: grade a (fingertips - left and right, bsc hood surface, settling plate - left and right, sleeve - left and right)) were performed.All results were reported as ''pass''.Qc lot release assay (implemented 29-sep-2019) 3t3 residual assay q2c-136 was reported as 0.25 - pass.* the patient's medical history and concomitant medication details were not reported.On 21-jan-2025, 35 grafts were sent with additional ten grafts included.Twelve of 45 epicel grafts were runny and unusable due to the cells sliding off the backing with the consistency of snot (pt: product quality issue).The backings were noted to be intact with all clips in place and secured.There was no reported damage to the foil or epicel container, nor the shipping container.In addition, there was no evidence of media leak from these packages.It was confirmed that the detached grafts were in a consecutive order in the shipping container.On the same date, the patient received 33 unaffected epicel grafts (cultured epidermal autografts, lot number: *ee03352*, expiration date: 21-jan-2025) for thermal burn.The 12 affected grafts were unusable and were discarded by surgeon.No adverse event was reported.Additional information was received on 22-jan-2025, 23-jan-2025 and 27-jan-2025 and processed with the initial.No further information was provided.All follow-up information is blended into the case narrative above, with the latest information presented between asterisks (*).Follow-up information was received from the reporter on 12-feb-2025 and included qc results, the additional reporter and the lot number for epicel was updated.Company comment: vericel has assessed a product quality issue as non-serious, possibly related and expected.The case does not qualify as an mdr, nor as a 15-day-report.
 
Event or Problem Description
12 grafts were runny and unusable due to the cells sliding off the backing with the consistency of snot [product quality issue].

Brand Name
EPICEL
Common Device Name
CULTURED EPIDERMAL AUTOGRAFTS
Manufacturer (Section D)
VERICEL
64 sydney st
cambridge MA 02139
Manufacturer (Section G)
VERICEL
64 sydney st
cambridge MA 02139
Manufacturer Contact
64 sydney st
cambridge, MA 02139
MDR Report Key23494538
Report Number3002836339-2025-00019
Device Sequence Number9037880
Product Code OCE
UDI-Device IdentifierW41020AU201S1969
UDI-PublicW41020AU201S1969
Combination Product (Y/N)Y
PMA/510(K) Number
990200
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2025
Device Lot NumberEE03352
Was Device Available for Evaluation? No
Type of Report(Section G)Periodic
Initial Date Received by Manufacturer 02/12/2025
Initial Report FDA Received Date11/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age11 YR
Patient SexFemale